Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 8, 2015, 7:58 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 8, 2015, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:57 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 8, 6:57 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT WED APR 8 2015 .UPDATE... HAVE INCREASED POPS AS DRYLINE REMAINS POSITIONED FROM NEAR OR JUST EAST OF TURKEY TO MATADOR TO RALLS TO O'DONNELL. STRONGEST ACTIVITY CONTINUES TO STRETCH FROM NEAR CEE VEE BACK TO CROSBYTON WHILE ADDITIONAL DEVELOPMENT TAKES PLACE NEAR POST TO LAKE ALAN HENRY. ANOTHER LINE OF CONVECTION EXTENDING FROM LEVELLAND TO BROWNFIELD PUSHING EAST HAS HAD A HISTORY OF PRODUCING 60+ MPH WIND GUSTS...LIKELY RESULTING IN BLOWING DUST AND SUBSTANTIALLY REDUCED VISIBILITIES IMPACTING THE SOUTHERN TO CENTRAL SOUTH PLAINS. && .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS EVENING...BUT HAVE LEFT MENTION OUT OF FORECAST FOR NOW GIVEN THEIR RELATIVELY ISOLATED TO SCATTERED NATURE OVERALL. NONETHELESS...WILL SEE SOME CB IN FLIGHT ROUTES IN ALL DIRECTIONS FOR THE NEXT FEW HOURS BEFORE FOCUS SHIFTS EAST OF KCDS OVERNIGHT. SOUTH/SOUTHWEST WINDS WILL CONTINUE BLOWING NEAR 15-20 KNOTS WITH GUSTS OF 25-30 KNOTS THIS EVENING...BEFORE DECREASING BY MIDNIGHT AND VEERING NORTHWEST LATE TONIGHT INTO THURSDAY MORNING IN ASSOCIATION WITH AN APPROACHING FRONTAL BOUNDARY. NO DETRIMENT TO VFR CONDITIONS EXPECTED AT THIS TIME OUTSIDE OF ISOLATED WIND GUSTS KICKING UP LOCALIZED AREAS OF DUST. && .PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 8 2015/ SHORT TERM... CLOUD COVER CONTINUES TO STREAM ACROSS THE REGION AS UPPER LEVEL LOW TRANSLATES FROM WY INTO THE UPPER MISSISSIPPI VALLEY OVER THE NEXT 24 HOURS. WEST SOUTHWESTERLY FLOW IS EXPECTED TO PERSIST THROUGH THE PERIOD. THE RED FLAG SETUP HAS MORE OR LESS FIZZLED WITH THE EXCEPTION OF OUR NORTHWESTERN ZONES. THE NORTHWEST HAS ACCUMULATED SOME RED FLAG MINUTES TODAY WITH PARTIAL CLEARING. HOWEVER WE WILL KEEP THE WARNING IN PLACE IN THE NORTHWEST FOR NOW GIVEN THE INCREASING THREAT OF HIGH BASED STORMS WITH DRY LIGHTNING/DOWNBURST POTENTIAL THIS AFTERNOON INTO THE EARLY EVENING HOURS. FURTHER EAST...WILL CANCEL RED FLAG AS IT APPEARS VERY UNLIKELY THAT WE WILL MAKE CRITERIA. STILL...THE TSTM THREAT EXISTS. HAVE INCREASED POPS WEST OF THE DRYLINE TO HIGHLIGHT THE THREAT FOR WHAT MAY END UP AS HIGH BASED THUNDERVIRGA. EAST OF THE DRYLINE...NEAR A TRIPLE POINT IN THE SERN PANHANDLE...POPS HAVE BEEN INCREASED TO SOLID CHANCE TO LIKELY. DRYLINE WILL ATTEMPT TO RETREAT WESTWARD OVERNIGHT AS DRY COLD FRONT APPROACHES THE REGION THURSDAY MORNING. THIS WILL BRING NORTHERLY WINDS TO THE AREA BY THURSDAY AFTERNOON AND KNOCKING OFF A FEW DEGREES FROM THE HIGHS OVER VALUES SEEN TODAY. LONG TERM... A COLD FRONT WILL PUSH DOWN INTO CENTRAL AND SOUTH TEXAS ON THURSDAY. MOISTURE WILL BE VERY SLOW TO RECOVER ON FRIDAY WITH WINDS SWINGING AROUND TO THE EAST. MOISTURE/HIGH THETA-E AIR WILL MOSTLY STAY TO THE SOUTH ON FRIDAY BUT WILL SLOWLY INCREASE OVER THE SOUTHERN ROLLING PLAINS. A LITTLE BIT OF AN INCREASE IN ISENTROPIC LIFT MAY GARNER SOME PRECIPITATION ON FRIDAY NIGHT. ALTHOUGH INSTABILITY WILL BE NEARLY NON EXISTENT DUE TO THE LACK OF MOISTURE. THE HIGHER THETA-E AIR WILL NOT SUBSTANTIALLY MAKE IT BACK INTO THE REGION UNTIL SATURDAY. THE DRYLINE SHOULD NOT MOVE TOO FAR EAST DURING THE AFTERNOON ON SATURDAY AND SUNDAY. WINDS ALOFT WILL NOT BACK UNTIL SUNDAY WITH THE APPROACH OF THE DEEP TROUGH. MODELS SHOW WINDS AT 500MB BACKING AS FAR TO THE SSE ON SUNDAY AFTERNOON. THIS TROUGH WILL TAKE ON AN INCREASING NEGATIVE TILT AS IT MOVES ACROSS NORTHERN MEXICO/SOUTHWESTERN US. ANALOG GUIDANCE ALSO SHOWS A SIGNIFICANT NUMBER OF SEVERE EVENTS OCCURRING. OVERALL...CONFIDENCE IS INCREASING AS MUCH AS IT CAN THIS FAR OUT IN A SEVERE WEATHER OCCURRENCE FOR SATURDAY OR SUNDAY. ALTHOUGH AT THE MOMENT...SUNDAY SHOWS THE MOST PROMISE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 40 71 36 / 20 10 0 0 TULIA 88 45 75 39 / 20 20 0 0 PLAINVIEW 88 46 76 41 / 20 20 0 0 LEVELLAND 87 46 78 42 / 20 20 0 0 LUBBOCK 89 50 80 44 / 20 20 0 0 DENVER CITY 87 47 77 44 / 20 20 0 10 BROWNFIELD 87 48 78 45 / 20 20 0 0 CHILDRESS 94 56 84 46 / 50 20 0 0 SPUR 89 56 83 47 / 20 20 0 0 ASPERMONT 91 62 87 49 / 20 20 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ021>023-027- 028-033-034-039. && 31
Hazardous weather outlook, Apr 8, 7:47 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 747 PM CDT WED APR 8 2015 TXZ021>044-100100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 747 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS EVENING AND TONIGHT A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS WEST TEXAS. THE MOST SIGNIFICANT RISK IS ACROSS THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS MAY DEVELOP SATURDAY AND SUNDAY OVER PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEAR AND EAST OF THE CAPROCK ESCARPMENT ARE REQUESTED TO ACTIVATE IF POSSIBLE THIS EVENING.
In the hours before
Local storm report, Apr 8, 7:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
04/08/2015 M76 MPH HOCKLEY TX MESONET
RECORDED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500059
SCOBBLocal storm report, Apr 8, 7:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST REESE CENTER 33.59N 102.03W
04/08/2015 M62 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500060
SCOBBSpecial weather statement, Apr 8, 7:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT WED APR 8 2015
TXZ026-090045-
CHILDRESS TX-
719 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILDRESS COUNTY UNTIL
745 PM CDT...
AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHILDRESS...MOVING NORTHEAST AT 60 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
LAT...LON 3474 10000 3443 10000 3433 10017 3433 10028
3441 10039
TIME...MOT...LOC 0019Z 229DEG 53KT 3443 10021
23Local storm report, Apr 8, 7:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
721 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
04/08/2015 M59 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500061
SCOBBLocal storm report, Apr 8, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
04/08/2015 M76 MPH HOCKLEY TX MESONET
RECORDED BY WEST TEXAS MESONET.
0705 PM TSTM WND GST REESE CENTER 33.59N 102.03W
04/08/2015 M62 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
0710 PM TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
04/08/2015 M59 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
0716 PM TSTM WND GST 4 SSW LUBBOCK 33.53N 101.88W
04/08/2015 M76 MPH LUBBOCK TX NWS OFFICE
OBSERVED BY WIND SENSOR AT NWS OFFICE.
0720 PM TSTM WND GST 3 WNW LUBBOCK 33.59N 101.92W
04/08/2015 M63 MPH LUBBOCK TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500059 LUB1500060 LUB1500061 LUB1500062 LUB1500063
SCOBBLocal storm report, Apr 8, 7:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 5 ENE ABERNATHY 33.86N 101.76W
04/08/2015 M58 MPH HALE TX MESONET
REPORTED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1500064
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 37 min |
| Apr 8, 7:19 PM CDT | Special Weather Statement | LUB | Childress | 26 min |
| Apr 8, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 29 min |
| Apr 8, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 41 min |
| Apr 8, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 46 min |
| Apr 8, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 30 min |
| Apr 8, 9:02 PM CDT | Special Weather Statement | LUB | Cottle | 28 min |
| Apr 8, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King, Stonewall | 15 min |
| Apr 8, 9:33 PM CDT | Special Weather Statement | LUB | Cottle, King | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.